Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Watery stools, sore gums, canker sore in cheek after taking Cephalexin for strep throat. What should I do?

I have strep throat and have been prescribed Cephalexin 500mg Lupin which I am to take 3 times a day. For the first two days of treatment, I felt horrible and my stool was semi solid. Today is the third day and I have only taken my first pill out of the three. I have noticed that my stool is now extremely watery. The gums in my mouth are also extremely sore and I have a canker sore on the inside of my cheek. The medicine is treating my strep throat but I am worried about these side effects. What should I do?
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  493
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Usually alongwith antibiotics a drug called probiotics is taken inorder to prevent diarrhoea and reabsorption of water caused by antiobiotics. usually diarrhoea occurs in penicillin group of antibiotics like amoxycillin and cloxacillin. you can ask your doctor for you whether it is prescribed for you and take accordingly. if diarrhoea is uncontrollable stop antibiotics and wait for one day and take oral rehydration solution to correct dehydraion. usually diarrhoea stops. If it dont stop or you have abdominal pain following diarrhoea and fever starts in, then it may be due to infection. Do motion for ova cyst and microscopic examination and consult your family doctor. mouth ulcer on 3rd day of antiobiotic is usually not related to side effect of the drug and drug is rash usually manifested in lips and skin. The description of sore gums and canker inside cheek suggests vitamin deficiency or stress, so take multivitamins. you can also go in for throat swab culture and sensitivity after full course of antiobiotics and sore throat not subsiding.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor